Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 256, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 27, 2020, 3:49 PM CDT for 4 counties in Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2020, 3:49 PM CDT (20:49 UTC)
- Expired
- Sep 27, 2020, 4:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411 WUUS53 KSGF 272049 SVRSGF MOC029-059-085-105-272145- /O.NEW.KSGF.SV.W.0256.200927T2049Z-200927T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 349 PM CDT Sun Sep 27 2020 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... East central Hickory County in central Missouri... Northern Dallas County in southwestern Missouri... Northwestern Laclede County in southwestern Missouri... Southwestern Camden County in central Missouri... * Until 445 PM CDT. * At 349 PM CDT, a severe thunderstorm was located near Urbana, or 10 miles east of Hermitage, moving east at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lake of The Ozarks... Ha Ha Tonka State Park... Camdenton... Urbana... Macks Creek... Linn Creek... Eldridge... Branch... Decaturville... Tunas... Roach... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3785 9318 3800 9318 3805 9266 3782 9264 TIME...MOT...LOC 2049Z 270DEG 23KT 3793 9312 HAIL...0.88IN WIND...60MPH $$ Burchfield
2 follow-up statements
971
WWUS53 KSGF 272117
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
417 PM CDT Sun Sep 27 2020
MOC085-272127-
/O.CAN.KSGF.SV.W.0256.000000T0000Z-200927T2145Z/
Hickory MO-
417 PM CDT Sun Sep 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HICKORY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3784 9299 3801 9298 3805 9266 3782 9264
TIME...MOT...LOC 2117Z 270DEG 23KT 3793 9289
$$
MOC029-059-105-272145-
/O.CON.KSGF.SV.W.0256.000000T0000Z-200927T2145Z/
Dallas MO-Laclede MO-Camden MO-
417 PM CDT Sun Sep 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN DALLAS...NORTHWESTERN LACLEDE AND SOUTHWESTERN
CAMDEN COUNTIES...
At 417 PM CDT, a severe thunderstorm was located near Macks Creek, or
9 miles southwest of Camdenton, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks... Ha Ha Tonka State Park...
Camdenton... Macks Creek...
Linn Creek... Eldridge...
Decaturville... Roach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3784 9299 3801 9298 3805 9266 3782 9264
TIME...MOT...LOC 2117Z 270DEG 23KT 3793 9289
HAIL...0.88IN
WIND...60MPH
$$
Burchfield301
WWUS53 KSGF 272135
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
435 PM CDT Sun Sep 27 2020
MOC029-059-105-272145-
/O.EXP.KSGF.SV.W.0256.000000T0000Z-200927T2145Z/
Dallas MO-Laclede MO-Camden MO-
435 PM CDT Sun Sep 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS...
NORTHWESTERN LACLEDE AND SOUTHWESTERN CAMDEN COUNTIES WILL EXPIRE AT
445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3784 9299 3801 9298 3805 9266 3782 9264
TIME...MOT...LOC 2135Z 270DEG 23KT 3793 9275
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:19 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 27, 2:19 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 219 PM CDT Sun Sep 27 2020 .SHORT TERM...(This evening through Tonight) A cold front was entering the Ozarks this afternoon from the northwest, forcing an area of deep convection along this feature. Showers and thunderstorms will eventually become widespread in nature, and impact nearly all locations across the region. A few of the most intense storms will be capable of producing damaging wind gusts up to 60 mph and large hail. Instability continues to tick up this afternoon as a belt of 2000 j/kg mixed layer cape evolves across southwest Missouri by 22Z. With deep layer shear ranging from 30 to 40 knots, this combination will be capable of organizing a few storms. Some of the latest high resolution models actually have some low level cape evolving, however, very little low level helicity will be in play. We will be launching a 20z RAOB to provide the evening shift and users with a snapshot of our environment, and take another look at the low level cape/shear combination. For tonight, showers and thunderstorms will continue behind the front, eventually exiting south central Missouri by Monday morning. Much colder air will spread in behind the front, causing temperatures to fall into the 40s across most locations tonight. Look for rainfall amounts to range from 0.30 to 1.00 inch by early Monday morning. No flash flooding is expected at this time due to the progressive nature of the storms and the very dry antecedent conditions. .LONG TERM...(Monday through Sunday) Autumn air will spread in from the northwest, causing some of the coldest temperatures we've observed since April. For Monday, highs will struggle to warm out of the mid 60s. In addition to the colder weather, will come an extended period of dry conditions with no precipitation chances going from Monday through next weekend. This dry spell will be accompanied by a continental airmass with Canadian origin. Deep northwest flow will persist through the upcoming weekend, forcing another cold front to approach by Thursday. This will cool temperatures by a few degrees for Thursday into Friday. No freezing temperatures are expected this week, however we could see some reading into the upper 30s Thursday and Friday nights, especially in the eastern Ozarks. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Pilots flying in and out of southwest Missouri can expect stormy weather late this afternoon and through the evening hours. Pilots will need to monitor radar trends as severe weather will be possible in some of the more intense storms. Showers and thunderstorms will likely linger into the late evening, and overnight period over some locations. Flight conditions will be lowered as storms directly impact airfields. A cold front approaching from the northwest is the main forcing mechanism with these storms, which will also cause surface winds to shift to the northwest later tonight and through tomorrow. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Sep 27, 1:56 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 156 PM CDT Sun Sep 27 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 156 PM CDT Sun Sep 27 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... An episode of strong to severe thunderstorms is expected to occur over extreme southeast Kansas and the Missouri Ozarks late this afternoon and through the evening hours. The most intense storms will be capable of producing pea to golf ball sized hail along with damaging wind gusts up to 60 mph. Behind the front, northwest winds will gust between 20-30 MPH late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for portions of extreme southeast Kansas and the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:03 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 23 min |
| Sep 27, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 49 min |
| Sep 27, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 42 min |
| Sep 27, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.